Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A simple proof of P. Carter's theorem


Author: Lucien Guillou
Journal: Proc. Amer. Math. Soc. 125 (1997), 1555-1559
MSC (1991): Primary 54H20, 58F99; Secondary 55M20, 57N05
MathSciNet review: 1372031
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a simple proof of the following result of P. Carter: Given a twist homeomorphism of an annulus with at most one fixed point in the interior of the annulus, then there exists an essential simple closed curve inside this annulus meeting its image in at most the (possible) interior fixed point.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54H20, 58F99, 55M20, 57N05

Retrieve articles in all journals with MSC (1991): 54H20, 58F99, 55M20, 57N05


Additional Information

Lucien Guillou
Affiliation: Université Grenoble 1, Institut Fourier B.P. 74, 38402 Saint-Martin-d’Hères (cedex) France
Email: lguillou@fourier.ujf-grenoble.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03766-0
PII: S 0002-9939(97)03766-0
Keywords: Poincare-Birkhoff Theorem, Brouwer Translation Theorem, fixed point
Received by editor(s): July 14, 1995
Received by editor(s) in revised form: November 21, 1995
Communicated by: Mary Rees
Article copyright: © Copyright 1997 American Mathematical Society